Salmeterol - had side effects

Just came back from the docs. He prescribed Salmeterol last Friday, but by Sunday I was having worse attacks, dizzines and nausea, so went back today. He took me straight off it. These are rare side effects (less than 1 in 10000 people experience them apparently).

I'm now on a doubled up dose of Beclometasone, and got 10 days worth of Prednisolone and going back for a review in 2 days.

As is always the case, I was absolutely fine all the time I was in the Doctor's surgery and waiting room.

6 Replies

  • I feel your pain

    Hey Kitanda,

    How you getting on with this? I've got a feeling i may be going the same way with you in the salmeterol.....

    Kel x

  • Hiya,

    I'm new to the forum, I too had the same problems with Salmeterol and it made me wheeze, my doctor changed it to Oxis Turbohaler and although I get shaky and restless afterwards it was much better than Salmeterol, was actually having to use my salbutamol to relieve the side effects!! Hope the new one works better for you.

  • You hit the nail on the head Tamzin!

    God i thought it was just me, Tamzin you made my day I also feel really shaky, irritable and my heart rate hits the roof with this inhaler! and had to take my salbutomol also (which defeats the purpose) im seeing my asthma nurse tomorrow so will ask her about the turbohaler... is it any good?

    Kel xx

  • Just been taken off it

    called the doctor due to heart rate and bad shakes, been taken off it, back to the drawing board with my nurse tomorrow 'sigh' so disheartening..... ;0(

    kel xx

  • Thanks guys

    Hi all, thanks for your replies.

    Yes your symptoms all sound familiar. I was wheezy, emotional, irritable and having to take Ventolin to counteract the effects of the Salmeterol.

    So, have had a short course of Pred, which I finished today, and still on my Clenil Modulite 200 (4 puffs a day) and so far so good. Seeing Doc again tomorrow for another review, but I feel the best I've felt for ages. I was bouncing off the walls with the Pred, but now I'm just my happy normal self, and it's wonderful.

    Hope it lasts a while.

    Anyway, hope you get it sorted out.

  • hi my son has been salmeterol for a week now things have seemed to improve slighty but i have noticed today he has become more wheezer! . i stopped giving him his blue inhaler 2 days ago like the asthma nurse said he is still having his brown inhaler morning and night and he is also taking singulair granules in the evening.i think i might start giving him his blue inhaler again as i dont see the asthma nurse till next thursday.

    claire x

You may also like...